Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 209, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 25, 2000, 3:38 AM CDT for Nemaha County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 25, 2000, 3:38 AM CDT (08:38 UTC)
- Expired
- Jul 25, 2000, 4:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nemaha County, NE
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 250840 SVROMA NEC127-250915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 338 AM CDT TUE JUL 25 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NEMAHA COUNTY IN SOUTHEAST NEBRASKA * UNTIL 415 AM CDT * AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH LARGE HAIL 6 MILES WEST OF PERU...OR ABOUT 33 MILES NORTH OF FALLS CITY...MOVING EAST AT 10 MPH. QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM AT 335 AM NEAR JULIAN. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERU AROUND 400 AM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4051 9592 4037 9586 4043 9569 4050 9578 SKERRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:08 AM CDT, 30 minutes earlier.
Area forecast discussion, Jul 25, 3:08 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 AM CDT TUE JUL 25 2000 RATHER DISTINCT SHORT WAVE MOVING ACROSS SOUTHEAST SOUTH DAKOTA AT THIS TIME IS REGENERATING THUNDERSTORM ACTIVIITY IN SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA. THE DEVELOPMENT HAD BEEN RESISTING SHIFTING SOUTHEAST...A REFLECTION OF THE SURFACE FRONT HOLDING WELL WITH MODERATE SOUTHERLY FLOW. THUNDERSTORM ACTIVITY IS LIKELY TO CONTINUE INTO THE MORNING MOVING SOUTHEAST. ACTIVITY ON THE FRONT IN SOUTH CENTRAL NEBRASKA CONTINUES TO CHEW ITS WAY SOUTHEAST INTO THE FLOW AND WE SHOULD NOT HAVE PROBLEMS WITH IT. THE MODELS ARE A PROBLEM. THE NGM SEEMED THE CLOSEST OF THE 3 00Z MODEL RUNS WITH THE SHORT WAVE MOVING ACROSS SOUTHEAST SOUTH DAKOTA. BUT NEITHER IT NOR ANY OF THE OTHERS HAD ANY CLUE AS TO THE ACTIVITY IN CENTRAL NEBRASKA. WILL FAVOR THE NGM. LINGERING THUNDERSTORMS THIS MORNING MOVING PRIMARILY ACROSS NORTHEAST NEBRASKA INTO SOUTHWEST IOWA. SOME CHANCE OF THUNDERSTORMS THIS AFTERNOON BUT PROBABLY MUCH MORE LIKELY TONIGHT...AND IF THE NGM IS RIGHT ON THE FRONTAL BOUNDARY SETUP FOR TUESDAY WARM ADVECTION THUNDERSTORMS ON rTUESDAY. GUIDANCE IS PROB WARM ON FWC AND ALSO TOO DRY. .OMA...NONE POWERS
In the hours before
Special weather statement, Jul 25, 12:43 AM CDT, 2 hours 55 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251214- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1243 AM CDT TUE JUL 25 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY STILL BE REQUIRED TONIGHT IN NORTHEAST AND EAST CENTRAL NEBRASKA AND ADJACENT SOUTHWEST IOWA. THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. WHILE THE PRIMARY THREAT FROM THESE THUNDERSTORMS...BESIDES LIGHTNING...WILL BE LOCALLY HEAVY RAINS...A FEW COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. THE ATMOSPHERE REMAINS RELATIVELY MOIST AND RATHER UNSTABLE AND A SHORT WAVE MOVING EAST ACROSS SOUTH DAKOTA WILL INTERACT WITH A FRONT FROM NORTHERN MINNESOTA TO SOUTH CENTRAL NEBRASKA. POWERS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:37 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 38 min |
| Jul 25, 2:41 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 34 min |
| Jul 25, 2:59 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.